Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 80, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 22, 2007, 11:33 AM CDT for Calhoun County, Sac County, Iowa. It took effect at Aug 22, 2007, 11:38 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 11:33 AM CDT (16:33 UTC)
- In effect from
- Aug 22, 2007, 11:38 AM CDT
- Expired
- Aug 22, 2007, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Calhoun County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 221638
FFWDMX
IAC025-161-222230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1133 AM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 530 PM CDT.
* AT 1131 AM CDT...TRAINED WEATHER SPOTTERS REPORTED 2 INCHES OF
RAIN FELL NEAR SCHALLER FROM AN EARLIER THUNDERSTORM THAT PASSED
ACROSS NORTHERN SAC COUNTY. SHOWERS AND THUNDERSTORMS ARE
REDEVELOPING WEST OF SAC AND CALHOUN COUNTIES WHICH COULD PRODUCE
HEAVY RAINFALL OVER THE NEXT SEVERAL HOURS WHICH COULD CAUSE WATER
ON ROADWAYS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCHALLER...NEMAHA...SAC CITY...JOLLY AND ROCKWELL CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4256 9445 4247 9445 4246 9442 4230 9443
4222 9533 4248 9533 4249 9538 4257 9540
TIME...MOT...LOC 1633Z 180DEG 0KT 4240 9511
$$
TEACHOUT5 follow-up statements
000
WGUS73 KDMX 221803
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 PM CDT WED AUG 22 2007
IAC025-161-222230-
SAC IA-CALHOUN IA-
1257 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CALHOUN AND SAC COUNTIES...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCHALLER...
SAC CITY...ROCKWELL CITY AND MANSON. EMERGENCY MANAGEMENT REPORTED
THAT STANDING WATER ON ROADWAYS IN AND AROUND THE SCHALLER AREA ARE
BEGINNING TO SUBSIDE...BUT ADDITIONAL SHOWERS AND POSSIBLY A
THUNDERSTORM WILL MOVE INTO THE WARNED AREA EARLY THIS AFTERNOON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4256 9445 4247 9445 4246 9442 4230 9443
4222 9533 4248 9533 4249 9538 4257 9540
TIME...MOT...LOC 1757Z 180DEG 0KT 4240 9511
$$
TEACHOUT000
WGUS73 KDMX 221858
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT WED AUG 22 2007
IAC161-221901-
SAC IA-
156 PM CDT WED AUG 22 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SAC COUNTY...
LAT...LON 4256 9491 4256 9445 4247 9445 4246 9442
4230 9443 4227 9485 4247 9485 4249 9492
TIME...MOT...LOC 1851Z 180DEG 0KT 4241 9471
$$
IAC025-222230-
CALHOUN IA-
151 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CALHOUN COUNTY...
AT 146 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HIGHWAY 7
SOUTHEAST OF MANSON WAS UNDER WATER DUE TO HEAVY RAIN THAT OCCURRED
LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. ALSO...WATER WAS
REPORTED IN BASEMENTS IN MANSON AS RAIN CONTINUES OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOLLY...
KNIERIM AND MANSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4256 9491 4256 9445 4247 9445 4246 9442
4230 9443 4227 9485 4247 9485 4249 9492
TIME...MOT...LOC 1851Z 180DEG 0KT 4241 9471
$$
TEACHOUT000
WGUS73 KDMX 221941
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
240 PM CDT WED AUG 22 2007
IAC025-222230-
CALHOUN IA-
240 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CALHOUN COUNTY...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE
WARNED AREA...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE COUNTY.
ADDITIONAL THUNDERSTORMS ARE FORMING ACROSS SOUTHWEST AND WEST
CENTRAL IOWA...AND MAY IMPACT THE REGION LATER THIS AFTERNOON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4256 9491 4256 9445 4247 9445 4246 9442
4230 9443 4227 9485 4247 9485 4249 9492
TIME...MOT...LOC 1940Z 180DEG 0KT 4241 9471
$$
VACHALEK000
WGUS73 KDMX 222039
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT WED AUG 22 2007
IAC025-222230-
CALHOUN IA-
337 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CALHOUN COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO
OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. THIS WILL CONTINUE THE
THREAT OF FLASH FLOODING OVER THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO INCH IN THE NEXT ONE
TO TWO HOURS IS POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4256 9491 4256 9445 4247 9445 4246 9442
4230 9443 4227 9485 4247 9485 4249 9492
TIME...MOT...LOC 2037Z 180DEG 0KT 4241 9471
$$
VACHALEK000
WGUS73 KDMX 222128
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT WED AUG 22 2007
IAC025-222230-
CALHOUN IA-
427 PM CDT WED AUG 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CALHOUN COUNTY...
AT 423 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA WITH NUMEROUS SECONDARY ROADS STILL
CLOSED OR IN VERY POOR SHAPE. WITH MORE RAIN FALLING IN THE AREA
NOW...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4256 9491 4256 9445 4247 9445 4246 9442
4230 9443 4227 9485 4247 9485 4249 9492
TIME...MOT...LOC 2127Z 180DEG 0KT 4241 9471
$$
VACHALEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 4:04 AM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Aug 22, 4:04 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 404 AM CDT WED AUG 22 2007 .SYNOPSIS... WESTERLY JET SEGMENT MOVING THROUGH THE NORTHERN PLAINS TODAY AS CANADIAN UPPER LOW LIFTS EAST OVER THE NEXT DAY OR TWO. MORE SHORTWAVE ENERGY WILL BE MOVING THROUGH THE CENTRAL PLAINS AND PVA WILL INCREASE ACROSS THE PLAINS INTO WESTERN IA LATE TODAY. DEEP SOUTHERLY FLOW ACROSS THE SOUTHERN PLAINS INTO CONTINUES FROM NEAR SFC TO NEAR 700 MB INTO IOWA WITH PWATS/ CONTINUING TO HOVER AROUND AN INCH AND A HALF AND INCREASING. THE MAIN FRONTAL AXIS WILL REMAIN ORIENTED EAST AND WEST ACROSS NORTHERN IOWA TODAY WITH HIGH CAPES BUILDING ALONG AND SOUTH WHICH WILL AGAIN PROVIDE THE FOCUS FOR YET MORE WIDESPREAD CONVECTION WITH HEAVY RAIN AND SEVERE POTENTIAL IN/NEAR THE CWA . .DISCUSSION... .SHORT TERM...TODAY. FOR THIS MORNING AND INTO THE AFTERNOON WE DO EXPECT LOW CHC PCPN ACROSS THE AREA. HOWEVER WITH CURRENT SITUATION WHERE SUCH HEAVY RAINS HAVE HAD HIGH IMPACTS WILL BE KEEPING WATCH INTACT. CURRENT RADAR TRENDS AGREE WITH GFS DEVELOPMENT ACROSS THE WEST CENTRAL DURING THE 12-18Z TIMEFRAME. NAM DEVELOPS PCPN ACROSS THE SOUTH. .LONG TERM....TONIGHT THROUGH TUESDAY. INCREASED ENERGY THOUGH THE MID LEVELS WILL HELP DEVELOP CONVECTION AGAIN THIS EVENING AS WELL AS A SIGNIFICANT LLJ FROM THE CENTRAL PLAINS NOSING INTO THE AREA. MAIN FORECAST PROBLEM WILL BE IN INITIATION OF CONVECTION AND POTENTIAL FOR MULTIPLE ROUNDS. BOTH THE GFS/NAM/WRF PLACE HIGH PCPN QPF ACROSS SRN MN/NORTH CENTRAL IA DURING THE 06-12Z TIMEFRAME AND HENCE HAVE GONE WITH HIGHEST POPS IN THESE AREAS/TIMEFRAME TONIGHT MAINLY NORTH OF HIGHWAY 30. FLASH WATCH OUTLINE WILL NOT CHANGE AND HAVE EXTENDED OUT UNTIL 15 THURSDAY. SOIL MOISTURE DATA/FFG GUIDANCE NUMBERS INDICATING THE MOST PRONE AREAS ARE LIKELY NORTHWEST AND NORTH CENTRAL SECTIONS OF THE CWA. APPEARS MAY GET A BIT OF A BREAK ON THE CONVECTION IN THE THURSDAY EVENING/OVERNIGHT TIMEFRAME BEFORE MODELS GENERATE MORE CONVECTIVE ROUNDS TO ALONG ADVANCING COLD FRONT BY FRIDAY. SEVERAL MORE CHANCES OF THUNDERSTORMS CONTINUE INTO THE EXTENDED WITH SW FLOW ALOFT. && .AVIATION...22/06Z AVIATION SCENARIO PRETTY MUCH A REPEAT OF TUE WITH CONVECTION DIMINISHING EARLY THIS MORNING WITH REDEVELOPMENT ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 10 AM THURSDAY. IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060 && LONG TERM...RUSSELL SHORT TERM/AVIATION...SMALL
Hazardous weather outlook, Aug 22, 11:28 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1128 AM CDT WED AUG 22 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>060-231630- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- 1128 AM CDT WED AUG 22 2007 ...SERIOUS FLOODING SITUATION MAY WORSEN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT MUCH LIKE WHAT OCCURRED TUESDAY NIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON...WITH THE CHANCES FOR THUNDERSTORMS INCREASING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND CONTINUING INTO THE OVERNIGHT HOURS. NUMEROUS THUNDERSTORMS ARE ANTICIPATED TONIGHT WITH HEAVY RAINS AND ADDITIONAL FLASH FLOODING. RAINFALL FROM 1 TO 3 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS TO 4 OR 6 INCHES POSSIBLE. RAINFALL OF THIS MAGNITUDE WITH NEARLY TOTAL RUNOFF WOULD COMPOUND SERIOUS FLOODING SITUATIONS ALREADY IN PROGRESS IN SEVERAL LOCATIONS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS ARE SEVERAL RIVER FLOOD WARNINGS...AND FLOOD WARNINGS FOR SOME URBAN AREAS AND SMALL STREAMS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. ALTHOUGH FLOODING IS POSSIBLE IN THE ENTIRE WATCH AREA...THE LOCATIONS WITH THE GREATEST THREAT OF HEAVY RAINS AND FLOODING ARE UNFORTUNATELY IN THOSE AREAS ALREADY HARDEST HIT IN NORTHWEST IOWA FROM FORT DODGE FARTHER NORTH AND WEST. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH THE FLASH FLOOD POTENTIAL. LARGE HAIL...DAMAGING WINDS...AND TO A LESSER EXTENT TORNADOES MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY. SEVERE WEATHER...HEAVY RAINS AND FLOODING WILL STILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK. THE FLOODING SITUATION WILL LIKELY NOT IMPROVE UNTIL THE WEEKEND...AND MAY EVEN WORSEN UNTIL THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY VERY WELL BE NEEDED BY THE LATE AFTERNOON AND NIGHTTIME HOURS...AND THEN PERIODICALLY THROUGH FRIDAY. REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE QUITE BENEFICIAL. AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM. IAZ061-062-070>075-081>086-092>097-231630- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1128 AM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS INCREASE TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL. HEAVY RAINS AND FLOODING WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS MAY LOCALLY EXCEED AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY. SEVERE WEATHER AND HEAVY RAINS WILL STILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND THEN PERIODICALLY THROUGH FRIDAY. REPORTS OF HEAVY RAINS AND FLOODING WOULD ALSO BE QUITE BENEFICIAL. AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM. ALBRECHT
In the hours before
Local storm report, Aug 22, 6:39 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
639 AM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM FLASH FLOOD FORT DODGE 42.51N 94.18W
08/22/2007 WEBSTER IA EMERGENCY MNGR
LEVEE BREACH ON THE DES MOINES RIVER AT THE
HYDRO-ELECTRIC PLANT IN FORT DODGE.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:16 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 59 min |
| Aug 21, 7:40 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Aug 21, 7:49 PM CDT | Tornado Warning | DMX | Humboldt, Pocahontas | 41 min |
| Aug 21, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 56 min |
| Aug 21, 8:07 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 53 min |
| Aug 21, 8:24 PM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Aug 21, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 66 min |
| Aug 21, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt | 46 min |
| Aug 21, 8:33 PM CDT | Flash Flood Warning | DMX | Franklin, Humboldt, Wright | 6 hr |
| Aug 21, 8:33 PM CDT | Flash Flood Warning | DMX | Franklin, Humboldt, Pocahontas, Wright | 6 hr |
| Aug 21, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 65 min |
| Aug 21, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 38 min |
| Aug 21, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 60 min |
| Aug 21, 10:06 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 21, 10:13 PM CDT | Flash Flood Warning | DMX | Bremer, Butler | 6 hr |
| Aug 21, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 47 min |
| Aug 21, 10:21 PM CDT | River Flood Warning | DMX | Humboldt | 5 days |
| Aug 21, 10:21 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 42 hr |
| Aug 21, 11:07 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 21, 11:16 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 6 hr |
| Aug 21, 11:17 PM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin | 6 hr |
| Aug 21, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 28 min |
| Aug 22, 3:20 AM CDT | River Flood Warning | DMX | Webster | 66 hr |
| Aug 22, 5:55 AM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Aug 22, 5:55 AM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Aug 22, 9:57 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.